Heroin overdose is a dangerous and potentially fatal complication arising from the use of heroin. So if you or someone you know is having problems due to the use of heroin, it is important that you learn the basic heroin overdose symptoms and seek help from a drug detox center program for this potentially fatal drug.
Things to Know about a Heroin Overdose
Heroin is a highly addictive drug. It is common that people relying on prescription painkillers such as hydrocodone or oxycodone may turn to heroin once their ability to afford these medications is compromised.
A heroin overdose can occur in as little as 10 minutes or in as much as 3 hours after its use. It is important to be alert of the possibility of a heroin overdose for anyone using this drug.
How Can You Help
When users take a higher dose of heroin than their body can handle in order to function normally, the result is a heroin overdose. The majority of overdose cases happened by accident. But someone can also overdose when they use a substance for the first time. The bottom line is that whenever the body is subject to more heroin than it can handle, a drug overdose results.
Another risk factor for a heroin overdose is whether the user has a mental health condition, such as depression. People with a mental health condition have a greater likelihood of combining heroin use with the use of alcohol or other drugs. This compounds the stresses that these substances put on the body, and increases the chances that the body will experience an overdose. If you are struggling with addiction or mental health, seek help from The Detox Center or a similar residential reatment program.
What Are Heroin Overdose Symptoms?
When a person uses heroin, there are visible signs of a possible overdose. These signs include:
- Abnormal breathing- Shallow breathing and gasping for air are signs that their respiratory function is malfunctioning. Their breathing may become slow and erratic, which is a sign to seek medical help immediately.
- Irregular Pulse- Even if the person is conscious, their heart may be experiencing difficulty. One of these signs includes a change in pulse. A slow and erratic pulse is a sign that someone is experiencing an overdose.
- Skin color changes- Blood circulation decreases during an overdose. Due to this, the skin may turn blue and pale.
- Nausea or Vomiting- It is common for someone experiencing an overdose on heroin to experience nausea or vomiting.
- Loss of Consciousness- Taking a large amount of heroin can cause the person to pass out. It also causes cognitive functions to shut down and can cause the person to experience problems in breathing.
- Changes in Muscle Responses- A sign of a heroin overdose is the drug user to experience a feeling of “pins and needles” on their skin.
In addition to these common signs, other symptoms of a heroin overdose can include:
- Discolored tongue
- Low blood pressure
- Spasms or seizures
Take Action at The Detox Center Today
The Detox Center features a team of medical professionals that are dedicated to your recovery from addiction. We provide a wide range of essential addiction therapy programs that include drug detox services, alternatives treatments, and residential addiction treatment.
If you witness a family member or a person who has potentially overdosed, call 911 immediately. Keep them awake, and be watchful of any signs that the person is exhibiting.
It is important to seek out professional medical assistance if you or a loved one is battling heroin addiction. The Detox Center can help you learn the heroin overdose symptoms and provide assistance to you or your loved ones. So contact us online or call The Detox Center at [Direct] today!